MAUDE Adverse Event Report: BIOCOMPATIBLES UK LTD THERASPHERE; YTTRIUM-90 GLASS MICROSPHERES

BIOCOMPATIBLES UK LTD THERASPHERE; YTTRIUM-90 GLASS MICROSPHERES
Model Number 990700.SPE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Liver Damage/Dysfunction (1954); Ascites (2596); Swelling/ Edema (4577)
Date of Event 08/24/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Medical assessment from the manufacturer concurred with the reported causal relationship between the device, and the adverse event.Ascites, edema, and hepatic decompensation are listed as potential adverse events within the ifu.The tumours and portal vein thrombosis exhibited strong 99tc-maa during the pre-treatment work-up.Post treatment dosimetry was not performed by the treating physician.The clinical deterioration of the patient's condition was documented by grade 2 hyperbilirubinemia and grade 3 ascites.The patient required paracentesis and diuretic treatment.
 
Event or Problem Description
Patient: (b)(6), with an infiltrative hcc tumour in the right and left liver, was enrolled in the (b)(6) on (b)(6) 2020.The patient was treated using a selective approach with 2 vials.The delivered dose to the perfused, and whole liver is currently undetermined.On (b)(6) 2020, the subject developed edematous ascites decompensation, assessed as grade 3 according to the ctcae v5.0.The resolution of the adverse event is currently unknown.The adverse event was assessed by the physician as definitely related to the procedure.The event was initially reported as an adverse event, but not a serious adverse event, but required a surgical procedure, and concomitant medication to resolve.
 
Additional Manufacturer Narrative
Medical assessment from the manufacturer concurred with the reported causal relationship between the device and the adverse event.Ascites, edema and hepatic decompensation are listed as potential adverse events within the ifu.The tumours and portal vein thrombosis exhibited strong 99tc-maa during the pre-treatment work-up.Post treatment dosimetry was not performed by the treating physician.The clinical deterioration of the patient's condition was documented by grade 2 hyperbilirubinemia and grade 3 ascites.The patient required paracentesis and diuretic treatment.Additional information: medical assessment from the manufacturer assessed the reported adverse event as a liver failure (grade 4 according to ctcae v5.0), and noted that hte patient additionally presented with hepatorenal syndrome with impaired renal function.
 
Event or Problem Description
Patient (b)(6) with an inflitrative hcc tumour in the right and left liver was enrolled in the proactif registry on (b)(6) 2020.The patient was treated using a selective approach with 2 vials.The delivered dose to the perfused and whole liver is currently undetermined.On (b)(6) 2020 (day not specified), the subject developed edematous ascites decompensation, assessed as grade 3 according to the ctcae v5.0.The resolution of the adverse event is currently unknown.The adverse event was assessed by the physician as definitely related to the procedure.The event was initially reported as an adverse event but not a serious adverse event, but required a surgical procedure and concomitant medication to resolve.Additional information reported on 21-oct-2020: the patient was admitted to the institution on the (b)(6) 2020, with the adverse event becoming serious on the (b)(6) 2020, with a fatal outcome.
 
Additional Manufacturer Narrative
H3 - device evaluated by manufacturer: the lot number was not reported and therefore a manufacturing batch record review could not be completed.The device remains implanted and will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was further reported that in (b)(6) 2020, the subject was hospitalized for the event.The subject's health condition continued to worsen.The subject had completely lost independence, with presentation of early hepatic encephalopathy.On arrival to the hospital, in the early afternoon, the subject was noted to be very drowsy, with jerky, rapid, shallow breathing combined with indrawing.It was also noted that there were no verbal or visual contact.The subject had extremely rapid deterioration of health over the past few days, with widespread, unsystematic pain, associated with breathing difficulties.She also observed very watery stools with red blood loss in the toilet.The subject was immediately initiated with symptomatic treatments, primarily with low flow oxygen and oxycodone, quickly enabling an improvement in breathing.116 days post index procedure, the subject died due to hepatic decompensation.

Brand Name
THERASPHERE
Common Device Name
YTTRIUM-90 GLASS MICROSPHERES
Manufacturer (Section D)
BIOCOMPATIBLES UK LTD
chapman house farnham bus park
weydon lane
farnham, GU9 8 QL
UK  GU9 8QL
MDR Report Key10659504
Report Number3002124543-2020-00019
Device Sequence Number3564415
Product Code NAW
UDI-Device Identifier05060116920284
UDI-Public05060116920284
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
H980006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,s
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number990700.SPE
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/14/2020
Supplement Date Received by Manufacturer10/21/2020
10/21/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date11/18/2020
04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;
Patient Age67 YR